Alert archive / California / Wind Advisories in 2006

Wind Advisory 5, NWS Medford, OR

January 27, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 27, 2006, 3:16 PM PST for Siskiyou County, California. It took effect at Jan 28, 2006, 12:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2006, 3:16 PM PST (23:16 UTC)
In effect from
Jan 28, 2006, 12:00 AM PST
Expired
Jan 28, 2006, 7:08 AM PST
In force
7 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 272316
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
316 PM PST FRI JAN 27 2006

ORZ021-022-280730-
/O.CON.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
316 PM PST FRI JAN 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHERN OREGON
COAST FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY.

A COLD FRONT WILL BRING STRONG WINDS TO THE OREGON COAST TONIGHT.
SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND 30 TO 50 MPH WITH
GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH AFTER
THE FRONT MOVES ONSHORE SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-280730-
/O.NEW.KMFR.WI.Y.0005.060128T0800Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
316 PM PST FRI JAN 27 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY
FOR CENTRAL SISKIYOU COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST SATURDAY.

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 5O MPH TO THE SHASTA VALLEY LATE TONIGHT. WINDS WILL BE
STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
3 follow-up statements
000 
WWUS76 KMFR 280650
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1050 PM PST FRI JAN 27 2006

ORZ021-022-281500-
/O.CON.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1050 PM PST FRI JAN 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. 

A COLD FRONT APPROACHING THE COAST WILL BRING STRONG WINDS TO THE
OREGON COAST THROUGH SATURDAY MORNING. SOUTH WINDS WILL BE AROUND
30 TO 50 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL BECOME SOUTHWEST
AT 25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-281600-
/O.CON.KMFR.WI.Y.0005.060128T0800Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1050 PM PST FRI JAN 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 5O MPH TO THE SHASTA VALLEY THROUGH SATURDAY MORNING.
WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MUNDELL
000 
WWUS76 KMFR 281025
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 AM PST SAT JAN 28 2006

ORZ021-022-281500-
/O.NEW.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/
/O.CON.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
225 AM PST SAT JAN 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST
THIS MORNING. 

THE APPROACHING COLD FRONT WILL CONTINUE TO BRING STRONG WINDS TO
THE OREGON COAST THIS MORNING. SOUTH WINDS WILL BE AROUND 30 TO
50 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL BECOME SOUTHWEST AT 25
TO 35 MPH IN THE AFTERNOON AFTER THE FRONT MOVES ONSHORE.

A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF
HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND
25 TO 40 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.

$$

CAZ081-281700-
/O.CON.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
225 AM PST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 5O MPH TO THE SHASTA VALLEY THROUGH THIS MORNING. WINDS
WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MUNDELL
000 
WWUS76 KMFR 281508
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
708 AM PST SAT JAN 28 2006

ORZ021-022-282315-
/O.EXP.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
/O.CON.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
708 AM PST SAT JAN 28 2006

...HIGH WIND WARNING HAS EXPIRED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

WINDS HAVE DECREASED BEHIND A COLD FRONT MOVING INLAND THIS MORNING.

A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF
HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND
25 TO 40 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.

$$

CAZ081-281700-
/O.UPG.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/
/O.NEW.KMFR.HW.W.0008.060128T1508Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
708 AM PST SAT JAN 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO BETWEEN 60 AND 65 MPH TO WEED AREA THROUGH EARLY THIS
MORNING. THE WINDS WILL EASE UP AFTER 9 AM AFTER THE FRONT MOVES
THROUGH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:50 PM PST, 26 minutes earlier.

Area forecast discussion, Jan 27, 2:50 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST FRI JAN 27 2006

.DISCUSSION...ANOTHER BUSY DAY ON THE FORECAST DESK WITH THE NEXT IN
A SERIES OF STORMS TO AFFECT OUR REGION LATE TONIGHT THROUGH
SATURDAY.

THE FRONT IS FORECAST TO REACH THE COAST SHORTLY AFTER MIDNIGHT AS
AN OCCLUDING COLD FRONT THEN MOVE EAST AND GRADUALLY WEAKEN DURING
THE DAY.  SNOW LEVELS WILL BE BETWEEN 3000 AND 3500 FEET WITH THE
HEAVIEST ACCUMULATION IN THE MORNING. IN ADDITION...THE STORM WILL
BRING STRONG SOUTH WINDS TO THE COAST...HIGHER TERRAIN AND SHASTA
VALLEY. EITHER A SNOW ADVISORY OR WINTER STORM WARNING IS IN EFFECT
FOR ZONES ABOVE 3000 TO 3500 FEET...EXCEPT THE EASTERN PORTIONS OF
LAKE AND MODOC COUNTY. PLEASE SEE PDXWSWMFR FOR DETAILS.

PRECIPITATION WILL QUICKLY TAPER TO LIGHT SHOWERS SATURDAY EVENING
BEFORE ANOTHER WARMER STORM APPROACHES THE COAST SUNDAY MORNING. THE
NAM IS STRONGER AND FURTHER SOUTH WITH THE LOW THAN THE GFS. THE
CONSENSUS IS TO LEAN TOWARD THE GFS AS IT IS SLIGHTLY BETTER
INITIALIZED AND HAS BEEN MORE ACCURATE IN THE RECENT PAST.

THE EXTENDED PORTION OF THE FORECAST IS LITTLE CHANGED. EXPECT THE
SERIES OF STORM SYSTEMS TO CONTINUE. THE CURRENT GFS TIMING IS
ANOTHER STORM MONDAY...AND ALSO TUESDAY NIGHT  AND THURSDAY.

&&

.AVIATION...OCCASIONAL MVFR CONDITIONS WITH SCATTERED SHOWERS THIS
EVENING. RAIN AND SNOW SPREADING INLAND AHEAD OF AN OCCLUDING COLD
FRONT AFTER MIDNIGHT. GUSTY WINDS AT THE COAST...ABOVE RIDGES AND
LOCALLY IN VALLEYS FROM THIS EVENING THROUGH SATURDAY MORNING.
&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR SEAS...FLORENCE TO CA BORDER 0-60 NM.
     GALE WARNING...........FLORENCE TO CA BORDER 0-60 NM TONIGHT
     HIGH SURF ADVISORY.....ORZ021/022 SAT AM TO SUN AM.
     SNOW ADVISORY..........ORZ027/028/029 12 AM - 3 PM SAT.
     HIGH WIND WARNING......ORZ021/022 7 PM FRI - 7 AM SAT.
     WINTER STORM WARNING...ORZ025 ABOVE 3000 FT 12 AM - 3 PM SAT.
                            ORZ030 12 AM - 3 PM SAT.
CA...SMALL CRAFT ADVISORY FOR SEAS...OR BORDER TO PT ST GEORGE 0-60
NM.
     GALE WARNING...........OR BORDER TO PT ST GEORGE 0-60 NM TONIGHT
     SNOW ADVISORY..........CAZ083/084 12 AM - 3 PM SAT.
     WINTER STORM WARNING...CAZ080/081/082 ABOVE 3500 FT 12 AM -
                            3 PM SAT.
     WIND ADVISORY..........CAZ081 12 AM - 9 AM SAT.
&&

DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 27, 5:25 AM PST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
525 AM PST FRI JAN 27 2006

PZZ350-353-356-370-373-376-281423-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TONIGHT

GALE WARNING TONIGHT. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-281423-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING TONIGHT. SEE PDXNPWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WARNING THROUGH SATURDAY MORNING. SEE PDXNPWMFR FOR DETAILS
HIGH SURF ADVISORY SATURDAY MORNING THROUGH SUNDAY MORNING SEE
PDXCFWMFR FIR DETAILS.

CAZ080-082-ORZ025-027-029-030-281423-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER STORM WARNING SATURDAY. SEE PDXWSWMFR FOR DETAILS

CAZ081-083-084-ORZ028-281423-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW ADVISORY SATURDAY. SEE PDXWSWMFR FOR DETAILS.

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:35 AM PSTSnow AdvisoryMFRModoc, Siskiyou36 hr
Jan 27, 2:35 AM PSTWinter Storm WarningMFRSiskiyou36 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.